MAUDE Adverse Event Report: HYGENIC DENTAL DAM THIN GREEN

HYGENIC DENTAL DAM THIN GREEN
Model Number H02146
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer initially reported that the dental dam tears very quickly.It was confirmed on 07/08/2021 that the dental dam tore during treatment and that the root canal treatment had to be restarted.
 
Additional Manufacturer Narrative
Investigation of returned product: typical values for freshly produced dental dam are tensile greater than or equal to 3,500 lbf/in² and ultimate elongation greater than or equal to 700% with reference to typical modulus at 100% elongation at 120 lbf/in².Properties will deteriorate as the dam ages.The mean value for tensile is 4,414 lbf/in² which is within specification for newly produced dental dam as well as ultimate elongation at 788% with 110 lbf/in² as the modulus at 100% lbf/in².From the data produced, it is determined that the dental dam is as expected and no abnormal results were found.The fit, form and function of the dam is not compromised.A review of past complaints was performed regarding tears for this sheeting lot from may 2019 until present.This is the first complaint recorded for this lot/part; therefore, no recurrence was identified.
 
Event or Problem Description
The customer initially reported that the dental dam tears very quickly.It was confirmed on (b)(6) 2021 that the dental dam tore during treatment and that the root canal treatment had to be restarted.The customer was contacted on (b)(6) 2021 to obtain additional information regarding any other medical devices that were being used at the time of the incident and to determine the number of patients that were affected.During this follow up, it was determined that an adverse event did not actually occur.The dentist indicated that the dental dam tore prior to procedure and was just providing an example of what could have happened if the dental dam would have torn during procedure (restart the root canal treatment).

Brand Name
HYGENIC DENTAL DAM THIN GREEN
Common Device Name
DENTAL DAM
MDR Report Key12377770
Report Number2416455-2021-00004
Device Sequence Number17062230
Product Code EIE
UDI-Device IdentifierD661H021461
UDI-PublicD661H021461
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2022
Device Model NumberH02146
Device Catalogue NumberH02146
Device Lot Number138K2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;